MAUDE Adverse Event Report: AESCULAP AG ELAN 4 SHANK F/SAW BLADE M TRANSVERS.95; HIGHSPEED POWER SYSTEMS

AESCULAP AG ELAN 4 SHANK F/SAW BLADE M TRANSVERS.95; HIGHSPEED POWER SYSTEMS
Model Number GP586R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gp586r - elan 4 shank f/saw blade m transvers.95.According to the complaint description, the shaft of the device broke during surgery.The use was discontinued because there was an unusually large vibration during the surgery.When the customer checked the shaft, it was broken at the root.Used at 20,000 rpm.There was no described patient harm.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file - no malfunction or serious injury.Investigation results: visual investigation: the shank broke on the connection side.The fragments have been analysed visually.Besides the breakage, the shank is in a used but good condition.The shank broke at the welding joint between connection and shaft.There is no indication for a material or welding error at the breaking point.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ELAN 4 SHANK F/SAW BLADE M TRANSVERS.95
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11575567
Report Number9610612-2021-00231
Device Sequence Number14566761
Product Code HBC
UDI-Device Identifier04046964776182
UDI-Public4046964776182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGP586R
Device Catalogue NumberGP586R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown